MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0435
Medical Device Problem Codes Loss of Osseointegration (2408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The surgeon stated that tritanium loosened.The patient was a (b)(6) year-old female patient (160 cm in height and (b)(6) kg in weight).Update: "the stem was not loose, but since the cup operation becomes difficult, the surgeon also pulls out the stem in case of cup replacement even if it is not loose." right side.
 
Event or Problem Description
The surgeon stated that tritanium loosened.The patient was a 53-year-old female patient (160 cm in height and 53 kg in weight).Update: "the stem was not loose, but since the cup operation becomes difficult, the surgeon also pulls out the stem in case of cup replacement even if it is not loose." right side.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision involving an accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: the shell, liner, ceramic head, two screws and stem were returned for evaluation.The device were decontaminated before evaluation.There are cement and scratch marks on the device, which is an evidence that the device was an used implant.Nothing else remarkable to report.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the stem was not loose, but since the cup operation becomes difficult, the surgeon also pulls out the stem in case of cup replacement even if it is not loose.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 4 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10566556
Report Number0002249697-2020-01964
Device Sequence Number16812071
Product Code LPH
UDI-Device Identifier04546540664471
UDI-Public04546540664471
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number6720-0435
Device Catalogue Number6720-0435
Device Lot Number62539002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient Weight53